Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 26, 2007, 2:19 AM CDT for Lipscomb County, Ochiltree County, Texas. It took effect at May 26, 2007, 2:24 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 2:19 AM CDT (07:19 UTC)
- In effect from
- May 26, 2007, 2:24 AM CDT
- Expired
- May 26, 2007, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 260724 FFWAMA TXC295-357-261315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 219 AM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF LIPSCOMB... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PERRYTON... * UNTIL 815 AM CDT * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS THAT STRETCHED ACROSS OCHILTREE AND ROBERTS COUNTIES. THESE STORMS WERE MOVING INTO AREAS THAT ALREADY HAS STANDING WATER AND CONSIDERABLE RUNOFF...ESPECIALLY ALONG WOLF CREEK. MOVEMENT WAS 25 TO 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOOKER...DARROUZETT...FOLLETT...HIGGINS AND WOLF CREEK PARK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108 $$ NUNEZ
2 follow-up statements
000 WGUS74 KAMA 260917 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 405 AM CDT SAT MAY 26 2007 TXC295-357-261315- LIPSCOMB TX-OCHILTREE TX- 405 AM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR OCHILTREE AND LIPSCOMB COUNTIES... AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE THUNDERSTORMS EXITING THE WARNED AREA. THOUGH THE RAINFALL HAS DIMINISHED...THERE SHOULD BE CONSIDERABLE RUNOFF...ESPECIALLY ALONG THE STREAMS WHICH FEED INTO WOLF CREEK IN SOUTHERN OCHILTREE COUNTY. IN ADDITION...HIGHWAY 70 IS STILL CLOSED ACCORDING TO LOCAL LAW ENFORCEMENT. THESE RECENT RAINS COULD EASILY AGGRAVATE EXISTING PROBLEMS ALONG THIS HIGHWAY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKA...PERRYTON...FOLLETT...FARNSWORTH...DARROUZETT...BOOKER AND WOLF CREEK PARK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108 $$ NUNEZ
000 WGUS74 KAMA 261313 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 811 AM CDT SAT MAY 26 2007 TXC295-357-261321- LIPSCOMB TX-OCHILTREE TX- 811 AM CDT SAT MAY 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT FOR OCHILTREE AND LIPSCOMB COUNTIES... WITH RAINFALL EAST OF THE WARNED AREAS...THE THREAT OF FLASH FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING FOR OCHILTREE AND LIPSCOMB COUNTIES WILL BE ALLOWED TO EXPIRE. LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108 $$ NUNEZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:03 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 26, 12:03 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1203 AM CDT SAT MAY 26 2007 .AVIATION... CONVECTION ONGOING ACROSS THE FORECAST AREA...EXTENDING FROM JUST EAST OF KGUY TO NEAR KAMA. THIS DECAYING MCS WILL CONTINUE TO MOVE SLOWLY TO THE EAST OVERNIGHT. SURFACE TROF IN SOUTHEAST COLORADO WILL REMAIN IN PLACE...ALLOWING LOW-LEVEL WINDS TO BECOME MORE SOUTHERLY AT ALL TAF SITES...GRADUALLY VEERING MORE SOUTHWEST BY SUNRISE. THIS SHOULD KEEP THE FOG POTENTIAL LOW...BUT IT WILL BE SOMETHING TO WATCH FOR WITH THE VERY WET SOILS ACROSS THE AREA. HAVE INCREASED THE LOW CLOUDS FOR LATE TONIGHT. IN FACT...KAMA CURRENTLY HAS HIGH END IFR CONDITIONS BUT THIS SHOULD BOUNCE AROUND A BIT AS THE CONVECTION MOVES THROUGH THE AREA. HOWEVER...THESE LOW CIGS SHOULD PREVAIL FOR MUCH OF THE NIGHT. MAIN CONCERN IS THAT THE SOUTHWESTERLY COMPENENT OF THE WINDS MAY MITIGATE THE LOW CLOUD POTENTIAL AS THE NIGHT GOES ON. ALL SITES ARE FORECAST TO BREAK INTO PREVAILING VFR CATEGORY BY MID- MORNING. HAVE RETAINED PROB30 GROUPS AT ALL SITES FOR LATE AFTERNOON EVENING HOURS AS PRECIP CHANCES INCREASE WITH DAYTIME HEATING. ONE WIND CONCERN TOMORROW WILL BE THE PLACEMENT OF THE SURFACE BOUNDARY IN THE NORTHWEST ZONES...BUT FOR NOW I PLAN ON KEEPING IT JUST NORTH OF A KDHT TO KGUY LINE. JOHNSON && .PREV DISCUSSION... /ISSUED 642 PM CDT FRI MAY 25 2007/ AVIATION... CONVECTION OVER THE SW TX PANHANDLE EXPECTED TO DIMINISH AFTER SUNSET AS HEATING IS LOST...BUT STORMS IN THE NORTHWEST ZONES WILL SEE MORE SUPPORT OF UPPER-LEVEL DYNAMICS AND MAY PERSIST A BIT LONGER. HAVE INCLUDED TEMPO GROUPS FOR TSRA AND MVFR CIGS FOR KGUY AND KDHT THIS EVENING...BUT KEPT KAMA DRY. WINDS ARE GENERALLY EXPECTED TO REMAIN FROM THE SOUTH TO SOUTHWEST OVERNIGHT. THIS SHOULD PRECLUDE DEVELOPMENT OF LOW STRATUS AT TAF SITES...BUT WE STILL MAY SEE SOME PATCHY CIGS. WILL HAVE TO KEEP AN EYE ON THIS BUT FOR NOW I AM GOING WITH VFR CONDITIONS. ALSO INCLUDED PROB30 GROUPS AT ALL TAF SITES BETWEEN 18-00Z TOMORROW. JOHNSON PREV DISCUSSION... /ISSUED 215 PM CDT FRI MAY 25 2007/ DISCUSSION... THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE POP FORECAST BETWEEN SEVERAL MODELS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/21
Hazardous weather outlook, May 25, 1:00 PM CDT, 13 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 25 2007 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT... THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Local storm report, May 25, 9:29 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 NW VEGA 35.27N 102.45W
05/25/2007 E1.00 INCH OLDHAM TX TRAINED SPOTTER
&&
JCLocal storm report, May 25, 9:41 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL VEGA 35.25N 102.43W
05/25/2007 E1.00 INCH OLDHAM TX PUBLIC
NICKEL TO QUARTER SIZE HAIL. REPORT RELAYED FROM LOCAL
MEDIA.
&&
JCSpecial weather statement, May 25, 9:47 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 947 PM CDT FRI MAY 25 2007 TXZ011-016-260345- DEAF SMITH TX-OLDHAM TX- 947 PM CDT FRI MAY 25 2007 ...LINE OF STRONG THUNDERSTORMS IN NORTHWESTERN DEAF SMITH AND OLDHAM COUNTIES... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTH-CENTRAL OLDHAM COUNTY...TO NEAR ADRIAN...TO BOOTLEG...MOVING EAST AT 20 MPH. ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. JOHNSON
Special weather statement, May 25, 9:52 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 952 PM CDT FRI MAY 25 2007 OKZ002-TXZ002-260330- SHERMAN TX-TEXAS OK- 952 PM CDT FRI MAY 25 2007 ...LINE OF STRONG THUNDERSTORMS IN CENTRAL TEXAS AND SHERMAN COUNTIES... AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF HOOKER...TO NEAR TEXHOMA...TO NEAR CACTUS...MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. JOHNSON
Local storm report, May 26, 12:08 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N KENTON 36.93N 102.97W
05/25/2007 E1.00 INCH CIMARRON OK TRAINED SPOTTER
&&
MJLocal storm report, May 26, 12:09 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1209 AM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N KENTON 36.93N 102.97W
05/25/2007 E1.00 INCH CIMARRON OK TRAINED SPOTTER
0850 PM HAIL 5 W VEGA 35.25N 102.51W
05/25/2007 E1.00 INCH OLDHAM TX LAW ENFORCEMENT
0915 PM HAIL 2 NW VEGA 35.27N 102.45W
05/25/2007 E1.00 INCH OLDHAM TX TRAINED SPOTTER
0933 PM HAIL VEGA 35.25N 102.43W
05/25/2007 E1.00 INCH OLDHAM TX PUBLIC
NICKEL TO QUARTER SIZE HAIL. REPORT RELAYED FROM LOCAL
MEDIA.
&&
MJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| May 25, 8:08 PM CDT | Tornado Warning | AMA | Oldham | 32 min |
| May 25, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 56 min |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 34 min |
| May 26, 4:04 PM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.